Alert archive / Massachusetts / Small Craft Advisories in 2020

Small Craft Advisory 27, NWS Boston/Norton, MA

February 21, 2020

NWS Boston/Norton, MA issued this small craft advisory at Feb 21, 2020, 9:04 PM EST. It took effect at Feb 22, 2020, 4:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2020, 9:04 PM EST (02:04 UTC)
In effect from
Feb 22, 2020, 4:00 AM EST
Expired
Feb 22, 2020, 3:40 PM EST
In force
12 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

736 
WHUS71 KBOX 220204
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
904 PM EST Fri Feb 21 2020

ANZ231-251-221015-
/O.CAN.KBOX.SC.Y.0026.000000T0000Z-200222T1600Z/
/O.NEW.KBOX.SC.Y.0027.200222T0900Z-200222T2100Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
904 PM EST Fri Feb 21 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST
SATURDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  2 to 4 feet expected.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...From 4 AM to 4 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ230-220315-
/O.CAN.KBOX.SC.Y.0026.200222T0400Z-200222T1300Z/
Boston Harbor-
904 PM EST Fri Feb 21 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds will remain below small craft advisory criteria.

$$

ANZ232>235-237-221015-
/O.EXT.KBOX.SC.Y.0026.200222T1200Z-200223T0200Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
904 PM EST Fri Feb 21 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 9 PM EST
SATURDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  2 to 4 feet expected.

* WHERE...In Massachusetts coastal waters, Nantucket Sound, 
  Vineyard Sound and Buzzards Bay. In Rhode Island coastal 
  waters, Block Island Sound and Rhode Island Sound.

* WHEN...From 7 AM to 9 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ250-221015-
/O.CON.KBOX.SC.Y.0026.000000T0000Z-200222T2000Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
904 PM EST Fri Feb 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST
SATURDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary.

* WHEN...Until 3 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ254>256-221015-
/O.CON.KBOX.SC.Y.0026.200222T0600Z-200223T1000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
904 PM EST Fri Feb 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SATURDAY TO
5 AM EST SUNDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...From 1 AM Saturday to 5 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Frank
3 follow-up statements
404 
WHUS71 KBOX 220802
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
302 AM EST Sat Feb 22 2020

ANZ250-221615-
/O.EXT.KBOX.SC.Y.0026.000000T0000Z-200222T2100Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
302 AM EST Sat Feb 22 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ254>256-221615-
/O.CON.KBOX.SC.Y.0026.000000T0000Z-200223T1000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
302 AM EST Sat Feb 22 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 feet.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...Until 5 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231-251-221615-
/O.CON.KBOX.SC.Y.0027.200222T0900Z-200222T2100Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
302 AM EST Sat Feb 22 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  2 to 4 feet expected.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ232>235-237-221615-
/O.CON.KBOX.SC.Y.0026.200222T1200Z-200223T0200Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
302 AM EST Sat Feb 22 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 9 PM EST THIS EVENING...

* WHAT...West winds 5 to 15 kt with gusts up to 25 kt and seas 2 
  to 4 feet expected.

* WHERE...In Massachusetts coastal waters, Nantucket Sound, 
  Vineyard Sound and Buzzards Bay. In Rhode Island coastal 
  waters, Block Island Sound and Rhode Island Sound.

* WHEN...From 7 AM this morning to 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Frank
611 
WHUS71 KBOX 221529
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1029 AM EST Sat Feb 22 2020

ANZ250-222330-
/O.EXT.KBOX.SC.Y.0026.000000T0000Z-200223T0000Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
1029 AM EST Sat Feb 22 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ254>256-222330-
/O.CON.KBOX.SC.Y.0026.000000T0000Z-200223T1000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1029 AM EST Sat Feb 22 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 feet.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...Until 5 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231-251-222100-
/O.CON.KBOX.SC.Y.0027.000000T0000Z-200222T2100Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
1029 AM EST Sat Feb 22 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  2 to 4 feet expected.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ232>235-237-222330-
/O.CON.KBOX.SC.Y.0026.000000T0000Z-200223T0200Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
1029 AM EST Sat Feb 22 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...West winds 5 to 15 kt with gusts up to 25 kt and seas 2 
  to 4 feet expected.

* WHERE...In Massachusetts coastal waters, Nantucket Sound, 
  Vineyard Sound and Buzzards Bay. In Rhode Island coastal 
  waters, Block Island Sound and Rhode Island Sound.

* WHEN...From 7 AM this morning to 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
617 
WHUS71 KBOX 222040
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
340 PM EST Sat Feb 22 2020

ANZ231-251-222145-
/O.CAN.KBOX.SC.Y.0027.000000T0000Z-200222T2100Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
340 PM EST Sat Feb 22 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have dropped below small craft criteria.

$$

ANZ250-222145-
/O.CAN.KBOX.SC.Y.0026.000000T0000Z-200223T0000Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
340 PM EST Sat Feb 22 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have dropped below small craft criteria.

$$

ANZ254>256-230445-
/O.EXT.KBOX.SC.Y.0026.000000T0000Z-200223T0600Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
340 PM EST Sat Feb 22 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 feet.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...Until 1 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ232>235-237-230200-
/O.CON.KBOX.SC.Y.0026.000000T0000Z-200223T0200Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
340 PM EST Sat Feb 22 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...West winds 5 to 15 kt with gusts up to 25 kt and seas 2 
  to 4 feet expected.

* WHERE...In Massachusetts coastal waters, Nantucket Sound, 
  Vineyard Sound and Buzzards Bay. In Rhode Island coastal 
  waters, Block Island Sound and Rhode Island Sound.

* WHEN...From 7 AM this morning to 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 7:03 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Feb 21, 7:03 PM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Boston/Norton MA
703 PM EST Fri Feb 21 2020

.SYNOPSIS...
While dry weather persists this weekend, above normal
temperatures return Saturday, and particularly Sunday when
many locations reach the 50s by afternoon. Unsettled weather
will move in from the southwest as several disturbances cross
the region through the middle of next week. There may be
periods of rain starting Monday night, but may also see some
periods of light snow or a wintry mix during each night well
inland. Conditions may turn drier toward the end of next week,
but may also bring much colder temperatures.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...

650 PM Update...

Noting some leftover ocean clouds lingering across the waters E
and S of Nantucket as seen on latest GOES-East Nighttime
Microphysics RGB composite imagery.

Noting what appears to be a pressure surge working down the
E coast from the Gulf of Maine as seen on latest updated wind
grids, which matches up well with NAM 3KM model data. May see
those gusts through most of the day before diminishing toward
sunset. The low level mixing may preclude the forecasted
radiational cooling along the immediate E coast, so temps may be
a bit milder in those locales. May also see SW winds gusting up
to around 20 kt especially at KHYA and KACK, and possibly at
KFMH overnight.

Otherwise, expect mainly clear skies. Might see some clouds
briefly move across outer Cape Cod and Nantucket through around
04Z or so, the last strand of the ocean clouds that move S
during the day.

Previous Discussion...

High pressure to our south moves farther east towards the mid
Atlantic coast tonight. This will mean light winds overnight,
with near ideal radiational cooling conditions at least near
ideal without a fresh snowpack. Winds will become more west to
southwest overnight, especially after midnight.

Favored the lowest of the temperature guidance away from the
coast tonight. Low temperatures expected to be near to slightly
below normal for late February, although it may feel colder to
some given our predominantly above normal temperatures so far
this winter season.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...

High pressure neat the Mid Atlantic coast remains in control of
our weather Saturday and Saturday night. With winds move from a
west to southwest direction, temperatures will start to rise
Saturday. Mainly clear skies during this time. Expecting
temperatures to return to near to above normal levels during
this time, especially during the day Saturday.

Gusty winds are expected, especially along the coast and across
the higher terrain of central and western MA, mainly during the
afternoon.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...

Highlights...

* Dry conditions and mild temperatures continue Sunday into
  Monday

* Several model guidance members suggest a long wave trough
  digging across the Mississippi valley by the middle of next
  week, with the potential for periods of rain and/or nighttime
  mixed precipitation

* Cutoff H5 system lingers across the Great Lakes through around
  Wed night/Thu with continued for rain and possibly mixed
  precip well inland

* May see drier conditions but much colder temps moving in next
  Friday

Details...

Sunday night and Monday...

Dry conditions should remain in place across the northeast as
high pressure pushes off the mid Atlc and SE U.S. coast during
this timeframe. Will continue to see SW winds in place, while an
Alberta clipper type system moves out of central Canada and
another system tries to organize across mid and lower MS valley.
Noting H5 heights rising somewhat, running in the 555 to 558 dm
across the region. Model guidance suggests highs running around
10 degrees above normal away from the immediate S coast. This
translates to highs in the lower 50s across the coastal plain,
but will remain lower across the higher inland terrain, possibly
as low as the mid 40s.

Monday looks like the pick of the week, with mainly sunny skies
at least part of the day and highs from the mid-upper 40s well
inland to possibly some readings up to the mid 50s across
interior E Mass/N RI and N central/NE CT. Mid and high clouds
will start to increase from the W from midday through the
afternoon.

Monday night through Tuesday night...

12Z models continue to suggest a big change in the overall
North American mid level steering pattern as a trough quickly
digs SE out of the Northwest Territories to the E slopes of the
Rockies Monday night. Also noting surface low pres across the
central MS valley moving NE in the general S-SW steering flow.

Spotty light rain should push across the region Mon night while
a warm front begins to lift NE. At this point, the front looks
to remain S of the region with a continued nearly zonal flow in
place. Should see precip develop overnight Mon night. Still not
that organized, with heavier precip remaining S of the region,
though a few model members do try to bring more precip in. At
this point, kept light precip going for now. There are also some
questions whether there could be some mixed RN/SN across the
Route 2 area of N Mass into the E slopes of the Berkshires.
Temps are forecast to remain marginal, with readings mainly in
the lower-mid 30s across the higher terrain and far N Mass.

Went with mainly CHC POPs, but could see LKLY POPs move into
the S coast during Tuesday before moving offshore Tue night.

Lows Monday night will range in the mid 20s to lower 30s for
most areas except the mid-upper 30s along the immediate S coast,
then highs on Tuesday mainly in the 40s, except around 50
across the lower CT valley and coastal plain.

Wednesday through Friday...

12Z model suite continues to signal an H5 long wave trough
digging southward across the Mississippi valley by 12Z
Wednesday, which could keep mainly rainy conditions in place
with the chance for light nighttime snowfall or mixed precip
across N central and W Mass both Wed and Thu nights. This will
be dependent upon marginal temperatures that may be in place.
Still quite a few questions on exact track and timing of this
system in the D6-7 timeframe.

At this point, should see mainly light precipitation. Some
model members signaling the potential for some heavier precip
arriving around Wed night into Thu as some moisture shifts NE
out of the Gulf of Mexico. This is a chance for QPF values of
0.5 to 0.75 inches through midday Thu. 12Z GEFS also signaling
a PWAT plume of 1-2 SD above normal (around 1 to 1.25 inches
QPF), but should move steadily NE.

This mid level cutoff system may continue to deepen as it
shifts NE into Quebec. May see the pressure center of the H5
cutoff low decrease to around 510 dm or even lower as suggested
by the 12Z ECMWF, though not quite as deep but still rather
impressive on the 12Z GFS across the St. Lawrence Seaway by
midday next Friday. In any event, could see temps drop quickly
Friday night with readings on Sat morning may be well below
seasonal levels for late February.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Tonight...High confidence in VFR conditions.

SW winds of 5 to 10 knots away from the immediate coast, with
some gusts up to around 15 kt across higher inland terrain. E
coastal terminals may see pressure surge work down the coast in
low levels overnight, so gusts up to around 20 kt may reach
KBOS by around 03Z-05Z then shift S to Cape Cod and the islands,
including KHYA and KACK. Otherwise, VFR conditions.

Saturday and Saturday night...High confidence.

VFR conditions. West winds around 10 knots. Gusts up to around
20 kt through most of the day along E coast terminals. Gusts
diminish Saturday evening.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Sunday through Wednesday/...

Sunday through Monday: VFR.

Monday Night: Mainly VFR, with areas MVFR possible. Chance RA,
chance FZRA.

Tuesday: Mainly MVFR, with areas VFR possible. Chance RA,
chance FZRA.

Tuesday Night: Mainly MVFR, with local IFR possible. Chance RA.

Wednesday: Mainly MVFR, with areas IFR possible. RA likely.

&&

.MARINE...

High pressure approaches the Mid Atlantic coast tonight through
Saturday. Winds become WSW and gusty as a final surge of colder
air moves over the waters. Gusty winds continue Saturday,
before diminishing Saturday night. Seas may build to around 5
feet across the outer coastal waters in addition. Small Craft
Advisories will continue for some of the waters. Winds and seas
expected to diminish Saturday night.

Outlook /Sunday through Wednesday/...

Sunday through Sunday Night: Winds less than 25 kt. Seas
locally approaching 5 ft.

Monday: Winds less than 25 kt.

Monday Night through Tuesday: Winds less than 25 kt. Chance of
rain.

Tuesday Night: Winds less than 25 kt. Local rough seas. Chance
of rain.

Wednesday: Winds less than 25 kt. Areas of rough seas. Rain
likely.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 1 AM to 9 PM EST Saturday for ANZ232-
     233-235-237.
     Small Craft Advisory from 11 PM this evening to 8 AM EST
     Saturday for Anz232.
     Small Craft Advisory until 11 AM EST Saturday for ANZ231-251.
     Small Craft Advisory from 1 AM to 8 AM EST Saturday for ANZ234.
     Small Craft Advisory until 3 PM EST Saturday for ANZ250.
     Small Craft Advisory from 1 AM Saturday to 5 AM EST Sunday for
     ANZ254>256.

&&

SYNOPSIS...Belk/EVT
NEAR TERM...Belk/EVT
SHORT TERM...Belk
LONG TERM...EVT
AVIATION...Belk/EVT
MARINE...Belk/EVT
Hazardous weather outlook, Feb 21, 4:23 PM EST, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
423 PM EST Fri Feb 21 2020

CTZ002>004-MAZ002>024-026-RIZ001>008-222130-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
423 PM EST Fri Feb 21 2020

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-222130-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
423 PM EST Fri Feb 21 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

Nearby

Small Craft Advisories in Massachusetts, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.